MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0523
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.When we push the slider, we could not inject a liquid.However, we pulled the slider, we could inject a liquid.The tube had no kink and no deformation.The needle tube of the device had compressive buckling.There was a foreign substance on the tube.The manufacturing record was reviewed and found no irregularities.(b)(4) olympus concluded that the phenomenon occurred due to the compressive bucking on the needle tube.The compressive buckling on the needle tube was likely caused when the needle was extended because of the great friction between the outer tube and the needle.It was likely that the friction between the outer tube and the needle increased by the following factors.The needle extended/retracted while the tube was coiled in inspection of operation.The slider was abruptly pushed.The above device handling has warned in the instruction manual as follows.Operate the slider slowly, otherwise the tube could buckle.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.
 
Event or Problem Description
We received the following report.The test with the needle prior to use was flawless.Then after the needle was extended, it was not possible to inject.There was no patient injury reported.Two devices were returned to olympus medical systems corp.(omsc) for evaluation.On july 3, 2020, omsc found that the second device was not possible to inject under some condition.This is the report regarding the failure of the injection.This is the second one of two reports.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10237676
Report Number8010047-2020-03933
Device Sequence Number2485902
Product Code FBK
UDI-Device Identifier04953170260032
UDI-Public04953170260032
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberNM-401L-0523
Device Lot NumberK9820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2020
Initial Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1